MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18 CM) APPX 0.70 ML, EXT SET W/REMV MICROCLAVE® CLEAR, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" (18 CM) APPX 0.70 ML, EXT SET W/REMV MICROCLAVE® CLEAR, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET
Model Number 12515-01
Medical Device Problem Codes Disconnection (1171); Failure to Deliver (2338)
Health Effect - Clinical Codes Cardiac Arrest (1762); Thrombosis/Thrombus (4440)
Date of Event 02/20/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient expired in the cath lab due to the microclave® clear tubing not being connected.The facility indicated that they use the product as their primary tubing for 12517-01, 7" (18 cm) appx 0.31 ml, smallbore pressure infusion (400psig) ext set w/remv microclave¿ clear, purple clamp, rotating luer.The reporter added that they are trying to educate staff and make them aware that this connection is hard to attach and will come apart if not placed properly.The patient was having a cardiac catheterization for an acute myocardial infarction.During the procedure, a heparin bolus was given.The cardiologist noted thrombi building up around the cardiac wires while performing the procedure.Activated clotting time (act) level returned as normal and should have read high after receiving the heparin.The intravenous (iv) site and connections were checked beneath the sterile drapes, and it was found that the iv tubing had become disconnected from the iv extension tubing.Due to the patient not receiving any anticoagulants, thrombi formed within the cardiac artery, which resulted in a cardiac arrest.Resuscitation efforts were not successful, and the patient died.Upon querying the staff who have used this product, we found that it easily becomes disconnected from the iv tubing.No additional information is available at this time.
 
Additional Manufacturer Narrative
The device is available to be returned for evaluation.However, it has not yet been received.
 
Additional Manufacturer Narrative
The complaint of disconnection cannot be confirmed.No photos, videos, or samples were returned for evaluation.Multiple attempts were made to receive the reported devices or related samples of the same lot.No additional samples or information were provided.The device history review (dhr) was reviewed and no non-conformities were found that would have led to the reported complaint.Without the return of the used sample/samples, a comprehensive failure investigation cannot be performed.Additional/updated information can be found in d9.

Brand Name
7" (18 CM) APPX 0.70 ML, EXT SET W/REMV MICROCLAVE® CLEAR, CLAMP, ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key16691497
Report Number9617594-2023-00134
Device Sequence Number6080632
Product Code FMG
UDI-Device Identifier00887709047068
UDI-Public(01)00887709047068(17)271001(10)11376763
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12515-01
Device Catalogue Number12515-01
Device Lot Number11376763
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12517-01 SMALLBORE PRESSURE INFUSION, ICU MEDICAL.; HEPARIN, UNK MFR.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown